Florida, 2015

Heavy Rain in Florida, September 21 to 22, 2015

September 21 to 22, 2015 · NWS JAX · 1 event in 1 county or zone

A slow moving frontal boundary shifted inland across NE Florida with a surface low starting to form offshore of the local Atlantic coast. Onshore flow and high low level moisture content brought waves of locally heavy rainfall in convergent bands along the NE Florida Atlantic coast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A slow moving frontal boundary shifted inland across NE Florida with a surface low starting to form offshore of the local Atlantic coast. Onshore flow and high low level moisture content brought waves of locally heavy rainfall in convergent bands along the NE Florida Atlantic coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 21, 8:24 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 21, 8:24 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 PM EDT MON SEP 21 2015

.UPDATE...A MODERATE TO STRONG MID AND UPPER LEVEL TROUGH ACROSS
ERN U.S. FROM THE OHIO VALLEY SWD TO THE CENTRAL GULF OF MEXICO IS
SLOWLY MOVING EWD WITH A GOOD AMOUNT OF HIGH LEVEL MOISTURE AHEAD
OF IT. PWAT ON JAX SOUNDING WAS ONLY 1.23 INCHES AT 00Z...MOST OF
IT BELOW 5 KFT AND ABOVE 25 KFT. ASSOCD SFC FRONT LOCATED FROM
CENTRAL SC TO THE N CENTRAL GULF OF MEXICO IS FORECAST TO SLOWLY
DRIFT SWD THROUGH TUE MORNING. MONDAY AFTN INSTABILITY AND
BOUNDARIES WERE LACKING FOR SHOWERS OR STORMS IN OUR NRN ZONES
AHEAD OF FRONT BUT AN ISOLD SHOWER OR TWO REMAINS POSSIBLE TONIGHT
NEAR THIS FEATURE. RADAR SHOWS OTHER SHOWERS OVER THE OFFSHORE
WATERS IN WEAK CONVERGENCE LOW LEVEL FLOW...WHICH MAY CONTINUE THE
THREAT OF A COUPLE OF SHOWERS OVERNIGHT IN THE COASTAL WATERS.
OTHERWISE...LOWS WILL BE A BIT HIGHER TONIGHT THAN SUNDAY NIGHT
DUE TO MULTILAYERED CLOUDS. LOW LEVEL WINDS WILL TURN MORE NLY BY
MORNING AND THE HIGH CLOUDS WILL KEEP FOG POTENTIAL VERY LOW.

&&

.AVIATION...PREVAILING VFR WITH BROKEN HIGH CLOUDS TONIGHT AND
TUESDAY. MVFR VSBY POSSIBLE AT VQQ 10Z-14Z TUE. A FEW SHOWERS
POSSIBLE NEAR SSI TUESDAY.

&&

.MARINE...LIGHT E TO NE WINDS WILL TURN MORE NLY BY MORNING. SEAS
MAINLY 2-4 FT. HAVE ADDED SOME POPS FOR THE MARINE ZONES TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  87  67  83 /  20  40  10  40
SSI  72  82  70  81 /  20  30  40  50
JAX  70  85  70  82 /  10  20  30  50
SGJ  74  83  73  82 /  10  30  40  60
GNV  69  89  69  84 /  10  20  10  40
OCF  69  90  70  85 /   0  20  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/PETERSON/WALKER
Hazardous weather outlook, Sep 21, 8:35 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT MON SEP 21 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-221530-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
935 PM EDT MON SEP 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE RIP CURRENT RISK WILL BE ELEVATED THROUGH THE PERIOD DUE
TO PERSISTENT ONSHORE WINDS AND INCREASING SEAS. THE PROLONGED
ONSHORE WINDS AND INCREASING ASTRONOMICAL TIDES MAY RESULT IN
COASTAL FLOODING BY LATE WEEK THROUGH THE WEEKEND.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED OVER THE COASTAL
WATERS TUESDAY NIGHT AND WEDNESDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
September 21, 11:00 PM EST to September 22, 11:00 PM EST
Where
Flagler County, 3.31 mi ENE of Daytona North
Reported by
Emergency Manager
Coordinates
29.470, -81.350

Periods of heavy rainfall in convergent bands brought heavy rainfall to areas of Flagler county. A bridge about 4 miles SW of Espanola along County Road 302 measured a daily rainfall of 4 inches with some minor washouts on dirt roads in the area. Other rainfall measurements across the county ranged from 1.70 at the Flagler EOC, 2.50 in Mondex and 2 in St. Johns Park.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599094.